Belly button: I have been having muscle spasms due... - PMRGCAuk

PMRGCAuk
11,266 members20,518 posts

Belly button

Berylholley
Berylholley

I have been having muscle spasms due to prednisolone withdrawal and it spread to my abdomen muscles which were very hard to the left side of my belly button. I wonder if any one knows why I have now got irritation in that area. I am hoping it is not appendicitis. It has been going on for about 6 weeks at least and my doctor seems to think it is nothing to worry about. I showed my Rheumatologist a print out of small bowel infarction as it is related to GCA which he says I have not got, although I have had the symptoms, he didn't bother to read it and just laughed.

16 Replies
oldestnewest

Hello, is your magnesium ok? Are you taking supplements since being on Pred as it depletes you? If I don’t take I get muscle spasms. I’ve seen many a bowel infarction and appendicitis over the years and they are all very painful and not something where you sit there wondering if it is or not, the pain is crippling and in bowel infarction people have got to death’s door quite quickly. The pain is not from muscle spasm but a deep visceral pain that is unrelenting. I’ve also had appendicitis and it certainly didn’t feel like muscle spasm. If there is hardness all the time, it may be worth asking for an ultrasound.

Berylholley
Berylholley
in reply to SnazzyD

Thanks for reply. I have been through the mill and it is all down to reducing pred. My muscles have improved immensely as I am now down to 7mg. I bought some magnesium tabs and also potassium but am not sure about taking them and only have 1 occasionally. Also is it alright to rub on magnesium oil I bought off the internet which is enhanced with glucosamine and menthol. I will watch it if it doesn't keep improving. I suggested ultrasound but doctor said it wouldn't help.

HeronNS
HeronNS
in reply to Berylholley

Magnesium should be okay. Especially if you've been taking calcium supplements your magnesium may be out of balance. I understand that potassium supplements should only be taken with medical advice after confirming you have a deficiency. It may be dangerous to self treat with potassium, better to eat foods with potassium (potatoes, bananas etc).

Berylholley
Berylholley
in reply to HeronNS

Thank you Heron

SnazzyD
SnazzyD
in reply to Berylholley

I would be wary of taking potassium because too much can be a problem for the heart. Magnesium is excreted on the urine but can cause the runs. Is the hard area there all the time?

Berylholley
Berylholley
in reply to SnazzyD

My tummy muscles feel hard especially at the left side. Belly button funny feeling just now and then. Not really painful.

SnazzyD
SnazzyD
in reply to Berylholley

Well, if it doesn’t go away, it’s all very well the doctor laughing at your theory, but what is their alternative diagnosis then?

The menthol in the oil may irritate Pred skin, but see how you go. I think it’s Epsom salts bath that some here use. Correct me somebody if I’m wrong.

HeronNS
HeronNS
in reply to SnazzyD

I have (occasional) Epsom salts baths. Apparently even a foot bath will provide magnesium, for those who otherwise prefer showers.

PMRpro
PMRproAmbassador
in reply to Berylholley

And while ultrasound "won't help" in terms of making anything better they might come up with an answer as to what it is. Doctors who claim to be able to see through skin annoy me...

Snazzy, maybe like me she has damaged her stomach muscles? I now get odd cramping in that area I never got before it feels like a big bad muscle cramp. I think the muscles split from three pregnancies and being a fatty boombah xxx

He laughed. He bloody laughed. What a pig. He didn't read it? Even more of a pig. Rude and arrogant. How dare he. You go in there with a serious worry and get fobbed off like that. I would be getting a second opinion from anyone ..I don;t know how the uk health system works but you are entitled to have an answer from someone who knows how to behave like an adult. Please update us. xxxxxxxxxxxx

Thank you DC It's unbelievable isn't it? I did go to see my other young doctor who examined me but didn't offer any advice as to what it is that's causing it I suppose they don't know. He said an ultrasound scan wouldn't be any help xxxxxxxx

Darling that’s bull dust. It would show a hernia which it could be. I think they only care about money. That’s the opinion I am reaching. Be persistent. You deserve an answer!!!

Will do, I agree and it may well be the start of a hernia as I have had much trouble with my Bowels since the first episode in May this year. Instead of putting the fat where it shows it all went on my belly. I went to the trouble to send my Rhumy a letter explaining my GCA symptoms before seeing him with an email address but he never had the courtesy to reply!!

I don't know if this is anything to do with your problem, but over Christmas I have not done any Pilates stretches( I go to three classes a week usually) and I have started to get really painful muscle spasms, back, thighs and round my middle mostly. They come on when i sit down to relax. Did some stretches yesterday and they seem to have gone. Just a though about core muscle strength. But if you don't usually exercise you should get advice first. (I have been taking Magnesium supplements for a year, I find they helped with Pred head. )

Thank you as I am 84 I find I need to go easy on the excercises but I do some very gently when I remember and it does help.

You may also like...